Alert archive / Colorado / River Flood Advisories in 2015
River Flood Advisory 16, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this river flood advisory at Jun 11, 2015, 3:23 PM MDT for Larimer County, Colorado. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2015, 3:23 PM MDT (21:23 UTC)
- Expired
- Jun 16, 2015, 9:21 PM MDT
- In force
- 5 days
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 77 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fork Big Thompson River (CO) at Drake (DKKC2).
- Action stage
- 3 ft
- Minor stage
- 4 ft
- Moderate stage
- 4.5 ft
- Major stage
- 5.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this river flood advisory went out at Jun 11, 3:23 PM MDT, 0 minutes earlier.
Area forecast discussion, Jun 11, 3:23 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 323 PM MDT THU JUN 11 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 323 PM MDT THU JUN 11 2015 SHOWERS AND THUNDERSTORMS BECOMING WIDESPREAD AS UPSLOPE FLOW CONTINUES...PRECIPITABLE WATER VALUES ARE ABOVE AN INCH AND THE UPPER SYSTEM CURRENTLY OVER THE FOUR CORNERS AREA MOVES CLOSER OVERHEAD. GOOD DIVERGENCE ALOFT IS SEEN IN WATER VAPOR SATELLITE. VERY HEAVY RAIN HAS BEEN REPORTED FROM THE STORMS...UP TO 3/4 OF AN INCH IN 15 MINUTES IN WELD COUNTY. THESE 2 TO 4 INCH PER HOUR RAINFALL RATES WILL CONTINUE FROM THE STRONGER STORMS THIS AFTERNOON AND EVENING BEFORE SOME STABILIZATION OCCURS. UNTIL THEN...EXPECT THE BEST CHANCE OF SEVERE STRENGTH STORMS SOUTH OF I70...WITH MORE OF A HEAVY RAIN THREAT NORTH. THE STORMS ARE MOVING SLOW...AROUND 10 MPH AND WILL LIKELY SLOW EVEN FURTHER TONIGHT AS THE UPPER LOW MOVES CLOSER. GREATEST RAINFALL AMOUNTS WILL OCCUR IN THE NEXT 12 HOURS. AS COOLER AIR CONTINUES TO SINK SOUTH INTO THE STATE...STORMY WEATHER WILL TRANSITION INTO MORE OF WIDESPREAD RAINSHOWER EVENT...WITH LIGHTER RAINFALL RATES. STILL COULD SEE A FEW THUNDERSTORMS AROUND UNTIL EARLY MORNING...BUT FEW AND FAR BETWEEN. THE MOISTURE PLUME WILL BE SINKING SOUTH OVERNIGHT AND INTO FRIDAY FOR DECREASING CHANCES OF RAIN FROM NORTH TO SOUTH DURING FRIDAY MORNING AND AFTERNOON. SOME WEAK CAPE AROUND DURING THE DAY TOMORROW WILL ALLOW FOR A SLIGHT CHANCE OF THUNDERSTORMS. AN ADDITIONAL QUARTER TO HALF INCH OF RAIN MAY FALL OVER THE AREA TOMORROW...WHICH HAS THE POTENTIAL TO STILL BE PROBLEMATIC OVER SATURATED SOILS FROM THIS EVENINGS ACTION. TEMPERATURES WILL BE MUCH ABOUT 10 DEGREES TOMORROW. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 323 PM MDT THU JUN 11 2015 THE UPPER LEVEL LOW/TROUGH WILL PUSH EAST OF THE STATE BY MIDDAY SATURDAY WITH A RATHER WEAK FLOW PATTERN REMAINING OVER THE STATE INTO THE WEEKEND. WESTERLY FLOW ALOFT WILL INCREASE EARLY NEXT WEEK AS A TROUGH PASSES BY TO OUR NORTH. THIS WILL DROP A WEAK FRONT ACROSS THE PLAINS...INCREASING MOISTURE THERE MONDAY AND TUESDAY. A SIMILAR SITUATION WILL OCCUR NEAR THE END OF THE PERIOD. ALL IN ALL THIS PATTERN SHOULD RESULT IN WEATHER RATHER TYPICAL OF LATE SPRING IN THE CENTRAL ROCKIES. && .AVIATION...(FOR THE TAFS THROUGH 00Z FRIDAY LATE AFTERNOON) ISSUED AT 323 PM MDT THU JUN 11 2015 SHOWERS AND THUNDERSTORMS OVER NORTHERN COLORADO AND THE PALMER DIVIDE WILL BE CONVERGING AND MOVING INTO THE DENVER AREA WITHIN THE NEXT HOUR OR TWO....AND REMAIN LIKELY THROUGH 02Z. EXPECT ILS CEILINGS...HEAVY RAIN AND SMALL HAIL. NORTH TO NORTHEAST WINDS ARE EXPECTED TO PREVAIL OUTSIDE OF THE THUNDERSTORMS THROUGH THE NIGHT. CEILINGS WILL FALL BELOW 3000 FEET TONIGHT...WITH SOME AIRPORTS SEEING AS LOW AS 500-1000 FEET AT TIMES. RAIN WITH OCCASIONAL THUNDER IS EXPECTED FOR A GOOD PART OF THE NIGHT. VISIBILITY WILL BE REDUCED AT TIMES DUE TO MODERATE TO HEAVY RAINFALL TONIGHT. SHOWERS WILL BE DIMINISHING FRIDAY MORNING FROM NORTH TO SOUTH...BUT CEILINGS WILL LIKELY REMAIN BELOW ILS THROUGH 00Z FRIDAY AFTERNOON. && .HYDROLOGY... ISSUED AT 323 PM MDT THU JUN 11 2015 FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING. HEAVY RAIN FROM THUNDERSTORMS AS WELL AS THE EXPECTED UPSLOPE RAIN OVERNIGHT WILL CONTINUE TO PRODUCE FLOODING PROBLEMS. RAINFALL RATES OF 1 TO 2 INCHES IN 30 MINUTES HAS BEEN OBSERVED AND WILL BE EXPECTED TO CONTINUE THROUGH LATE THIS EVENING WITH THE STRONGER STORMS. OVERALL...STILL EXPECTED AN AVERAGE OF 1 TO 2 INCHES WIDESPREAD OVER THE AREA THROUGH FRIDAY AFTERNOON...WITH LOCALLY HIGHER AMOUNTS UNDER THE HEAVIER STORMS AND THE FOOTHILLS AND PALMER DIVIDE SOUTH OF DENVER OVER NIGHT. OVER THE NEXT 24 TO 48 HOURS...CAN EXPECT THIS RAINFALL TO DRAIN INTO THE BIGGER RIVERS CAUSING AREA FLOOD PROBLEMS AS THE WATER MOVES DOWNSTREAM. THE HEAVY STRONG THUNDERSTORMS OVER THE FOOTHILLS AND MOUNTAINS MAY CAUSE ROCK AND MUDSLIDES. RIVERS WILL CONTINUE RUNNING HIGH THROUGH MOST OF THE PERIOD MAINLY DUE TO SNOWMELT. AFTERNOON SHOWER AND THUNDERSTORM ACTIVITY WILL BE LESS THAN HAS BEEN THE CASE RECENTLY BUT STILL COULD LOCALLY CONTRIBUTE TO HIGHER FLOWS. && .BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR COZ035-036-038>047- 049. && SHORT TERM...KRIEDERMAN LONG TERM...ET AVIATION...KRIEDERMAN HYDROLOGY...KRIEDERMAN/ET
Hazardous weather outlook, Jun 11, 10:43 AM MDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1043 AM MDT THU JUN 11 2015 COZ030>051-121645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1043 AM MDT THU JUN 11 2015 ...FLASH FLOOD WATCH TODAY THROUGH FRIDAY MORNING FOR THE FRONT RANGE FOOTHILLS AND MUCH OF THE NORTHEAST COLORADO PLAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ABUNDANT MOISTURE WILL COMBINE WITH UPSLOPE FLOW AND AN UPPER LEVEL LOW PRESSURE SYSTEM TO BRING WET WEATHER. THUNDERSTORMS WILL BE CAPABLE OF VERY HEAVY RAIN...AN INCH IN 20 MINUTES WHICH MAY PRODUCE FLASH FLOODING. STRONGER STORMS MAY BE POSSIBLE SOUTH OF A LINE FROM LOVELAND TO STERLING. THERE IS A POTENTIAL FOR SEVERE STRENGTH STORMS THIS AFTERNOON...MAINLY OVER THE PALMER DIVIDE EAST OUT TO LINCOLN COUNTY WITH HAIL UP TO GOLF BALL SIZE ...THOUGH A BRIEF TORNADO CANNOT BE RULED OUT. WIDESPREAD MODERATE TO HEAVY RAIN IS EXPECTED TONIGHT OVER THE FOOTHILLS AND PLAINS. THE FOOTHILLS AND LOCALES CLOSE TO THE FOOTHILLS INCLUDING THE PALMER DIVIDE WILL HAVE THE GREATEST THREAT OF FLOODING TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY IT WILL BE COOLER FRIDAY. RAIN SHOWERS WILL CONTINUE IN THE MORNING THEN DECREASE IN COVERAGE THROUGH THE AFTERNOON. THERE WILL BE JUST A SLIGHT CHANCE OF THUNDERSTORMS IN THE AFTERNOON AND EARLY EVENING. DRIER AND WARMER CONDITIONS WILL GRADUALLY WORK THEIR WAY INTO THE OUTLOOK AREA OVER THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. THE POSSIBILITY OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL NOT COMPLETELY VANISH...WITH A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED TODAY OR TONIGHT...BUT REPORTS OF LARGE HAIL...HEAVY RAIN AND FLOODING ARE APPRECIATED.
In the hours before
Local storm report, Jun 11, 2:00 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
200 PM MDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY RAIN OWL CANYON 40.76N 105.17W
06/11/2015 M1.73 INCH LARIMER CO MESONET
IN 30 MINUTES
1255 PM HEAVY RAIN 4 WNW WELLINGTON 40.72N 105.07W
06/11/2015 M1.22 INCH LARIMER CO TRAINED SPOTTER
PAST 40 MINUTES
&&
JKLocal storm report, Jun 11, 3:01 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
301 PM MDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HEAVY RAIN 2 SSE LOVELAND 40.39N 105.06W
06/11/2015 M1.80 INCH LARIMER CO TRAINED SPOTTER
1.24 PAST 55 MINUTES
0130 PM HEAVY RAIN OWL CANYON 40.76N 105.17W
06/11/2015 M1.73 INCH LARIMER CO MESONET
IN 30 MINUTES
1255 PM HEAVY RAIN 4 WNW WELLINGTON 40.72N 105.07W
06/11/2015 M1.22 INCH LARIMER CO TRAINED SPOTTER
PAST 40 MINUTES
&&
JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:43 PM MDT | Tornado Warning | BOU | Phillips | 37 min |
| Jun 11, 10:35 AM MDT | River Flood Warning | BOU | Jefferson | 55 hr |
| Jun 11, 10:35 AM MDT | River Flood Warning | BOU | Adams | 43 hr |
| Jun 11, 10:35 AM MDT | River Flood Warning | BOU | Logan, Morgan, Washington | 5 days |
| Jun 11, 10:35 AM MDT | River Flood Warning | BOU | Larimer | 3 days |
| Jun 11, 10:35 AM MDT | River Flood Warning | BOU | Larimer | 45 hr |
| Jun 11, 12:16 PM MDT | River Flood Advisory | BOU | Sedgwick | 8 days |
| Jun 11, 12:16 PM MDT | River Flood Advisory | BOU | Douglas | 36 hr |
| Jun 11, 1:31 PM MDT | Flash Flood Warning | BOU | Larimer | 4 hr |
| Jun 11, 1:35 PM MDT | River Flood Advisory | BOU | Boulder | 30 hr |
| Jun 11, 2:24 PM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Jun 11, 2:26 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 34 min |
| Jun 11, 3:05 PM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Jun 11, 4:15 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 30 min |
| Jun 11, 4:58 PM MDT | Areal Flood Advisory | BOU | Douglas, Jefferson | 3 hr |
| Jun 11, 5:15 PM MDT | Flash Flood Warning | BOU | Arapahoe, Douglas, Elbert | 3 hr |
| Jun 11, 5:27 PM MDT | Flash Flood Warning | BOU | Washington | 4 hr |
Nearby
River Flood Advisories in Colorado, 2015Every river flood advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.